Low blood sugar

- Also called “hypoglycaemia”

When you take insulin, sometimes your blood sugar might become low. If that happens you may:

  • Feel sweaty or shaky
  • Feel anxious or dizzy
  • Turn pale, and
  • Lose concentration

When you lose your concentration, it becomes difficult to keep up in class or in a game.

If you feel any of these things, it is important that you eat or drink something with sugar in it. Your doctor might have given you some fast-acting sugar that you can carry with you at all times or you can drink some orange juice. Ask your parents what you should eat or drink.

Feeling sweaty

If your blood sugar becomes so low that you pass out, your parents or a teacher should give you a glucagon injection and call an ambulance. It is very important that you always have glucagon with you.

If you don’t feel well, always remember to tell your parents, teacher or any other grown-up who is taking care of you and your friends.

When your blood sugar becomes low, you might have forgotten to eat a meal or a snack or you might have been playing or doing sports more actively than usual.

Feeling weak and tired

  •  
  •